Arizona, 2008Hail in Arizona, August 25, 2008
August 25, 2008 · NWS FGZ · 1 event in 1 county or zone
A severe thunderstorm produced quarter sized hail in Cornville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced quarter sized hail in Cornville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 25, 3:00 PM MST, 10 minutes earlier.
Area forecast discussion, Aug 25, 3:00 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST MON AUG 25 2008
.SYNOPSIS...A VERY MOIST AND UNSTABLE AIR MASS WILL AFFECT NORTHERN
AND CENTRAL ARIZONA THROUGH TUESDAY...BRINGING SHOWERS AND
THUNDERSTORMS TO MOST AREAS. SOME OF THE STRONGER STORMS WILL PRODUCE
HEAVY RAINFALL. LESS THUNDERSTORM ACTIVITY IS EXPECTED BY THURSDAY
AND FRIDAY AS A DRIER NORTHWEST FLOW DEVELOPS OVER NORTHERN ARIZONA.
&&
.DISCUSSION...WIDE SPREAD CONVECTION INITIATED LATE THIS MORNING
ACROSS MUCH OF NORTHERN ARIZONA. THE LOWER ELEVATIONS OF YAVAPAI
COUNTY...THE LCR...AND THE CHINLE VALLEY ARE THE FEW LOCATIONS THAT
HAVE YET TO SEE THUNDERSTORM ACTIVITY. THESE AREAS ARE EXPECTED TO
SEE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND EVENING.
MOISTURE IS EXPECTED TO CONTINUE TO INCREASE OVER NORTHERN ARIZONA
ON TUESDAY DUE...IN PART...TO THE REMNANTS OF T.S. JULIO. SLOW STORM
MOTION WILL ALSO INCREASE THE POSSIBILITY OF LOCALIZED FLOODING
ACROSS NORTHERN ARIZONA THROUGH TUESDAY.
AN AREA OF HIGH PRESSURE WILL BEGIN TO RE-DEVELOP NORTHWEST OF
ARIZONA ON WEDNESDAY. THIS WILL BEGIN TO BRING DRIER AIR NORTHERN
ARIZONA. THIS WILL DECREASE THE CHANCES FOR THUNDERSTORMS... MOST
NOTABLY NORTH OF THE MOGOLLON RIM.
BY THE WEEKEND...THE RIDGE IS FORECAST TO MOVE BACK TO THE EAST OF
ARIZONA...SETTING UP ANOTHER INCREASE IN MOISTURE AND THUNDERSTORM
ACTIVITY.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT NUMEROUS SHRA/TSRA TO
PERSIST THROUGH 03Z ACROSS NORTHERN ARIZONA. AREAS ALONG AND
SOUTHWEST OF THE RIM MAY EXPERIENCE MVFR/IFR CIGS AND VSBYS WITHIN
THE STRONGER STORMS. THESE THUNDERSTORMS WILL DIMINISH TO ISOLD
SHRA/TSRA AFT 03Z AS INSTABILITY FROM DAYTIME HEATING DECREASES. ON
TUESDAY EXPECT SCT TO NUMEROUS SHRA/TSRA TO REDEVELOP OVER THE HIGHER
ELEVATIONS AROUND NOON BEFORE MOVING INTO THE LOWER ELEVATIONS IN
THE AFTERNOON.
&&
.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.
THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY...WITH THE GREATEST LIKELIHOOD OF
PRECIPITATION OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS
SOUTHWARD INTO NORTHERN GILA COUNTY AND YAVAPAI COUNTY. THE RELATIVE
HUMIDITY WILL DECREASE AS WELL...AS NORTHERLY FLOW WILL BRING DRIER
AIR INTO NORTHERN ARIZONA ON THURSDAY AND FRIDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC...............MAS
AVIATION/FIRE WX.....JVC
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Aug 25, 11:20 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1120 AM MST MON AUG 25 2008
AZZ004>018-037>040-260800-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1120 AM MST MON AUG 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE CONTINUES TO INCREASE ACROSS ARIZONA TODAY. EXPECT
THUNDERSTORMS TO DEVELOP OVER THE WHITE AND CHUSKA MOUNTAINS AND
EASTERN MOGOLLON RIM THIS MORNING. STORM DEVELOPMENT WILL
PROGRESS WESTWARD THROUGH THE AFTERNOON. SLOW STORM MOTION TODAY
AND ABUNDANT MOISTURE WILL INCREASE THE CHANCE OF HEAVY RAIN AND
THE POSSIBILITY OF LOCALIZED FLOODING. STORMS MAY ALSO CONTAIN
HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH PRESSURE WILL SLOWLY MOVE EAST OF ARIZONA THROUGH THE EARLY
PART OF THE WEEK AS A TROUGH OF LOW PRESSURE BEGINS TO MOVE INTO
THE PACIFIC NORTHWEST. DRIER AIR WILL BEGIN TO WORK ITS WAY INTO THE
NORTHWESTERN PARTS OF THE STATE ON TUESDAY AND WILL PUSH MOISTURE
TO THE SOUTHEAST. THE CHANCE FOR THUNDERSTORMS WILL DECREASE
SOMEWHAT...BUT REMAIN THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Hail, Yavapai
- When
- August 25, 3:10 PM MST to 3:35 PM MST
- Where
- Yavapai County, 0.57 mi E of Cornville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.720, -111.910
A thunderstorm produced nickel to quarter sized (3/4 to 1 inch diameter) hail in Cornville. Heavy rain also caused some minor flooding problems on local roads.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Idaho, August 25, 20081 death · $5.0 million · 54 kt wind · 3 events
- Flash Flood in Arizona, August 25, 20081 death · $50,000 · 1 event
- Flash Flooding and Hail in California, August 25, 20081 death · $10,000 · 0.88 in hail · 3 events
- Flash Flood and Hail in Arizona, August 25, 2008$2.0 million · 1.75 in hail · 3 events
- Damaging Wind in Arizona, August 25, 2008$1.0 million · 58 kt wind · 1 event
- Tornadoes and Damaging Wind in Alabama, August 25, 2008$155,000 · EF1 · 3 events
- Damaging Wind in California, August 25, 2008$500,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Colorado, August 25 to 26, 2008$75,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, August 25, 2008$40,000 · 2 events
- Damaging Wind in Georgia, August 25, 2008$25,000 · 50 kt wind · 4 events
- Flash Flooding in Tennessee, August 25, 2008$20,000 · 7 events
- Flash Flooding in Alabama, August 25, 2008$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132315.